Hodge decomposition for divergence-free vector fields and two-dimensional Maxwell's equations

S. C. Brenner, Jintao Cui, Z. Nan, L. Y. Sung

Research output: Journal article publicationJournal articleAcademic researchpeer-review

16 Citations (Scopus)

Abstract

We propose a new numerical approach for two-dimensional Maxwell's equations that is based on the Hodge decomposition for divergencefree vector fields. In this approach an approximate solution for Maxwell's equations can be obtained by solving standard second order scalar elliptic boundary value problems. This new approach is illustrated by a P 1 finite element method.
Original languageEnglish
Pages (from-to)643-659
Number of pages17
JournalMathematics of Computation
Volume81
Issue number278
DOIs
Publication statusPublished - 30 Mar 2012
Externally publishedYes

Keywords

  • Finite element
  • Hodge decomposition
  • Maxwell's equations

ASJC Scopus subject areas

  • Algebra and Number Theory
  • Computational Mathematics
  • Applied Mathematics

Cite this